Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 250, NWS Lincoln, IL

August 7, 2000Clark County, Crawford County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 7, 2000, 12:18 AM CDT for Clark County, Crawford County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 7, 2000, 12:18 AM CDT (05:18 UTC)
Expired
Aug 7, 2000, 1:00 AM CDT
In force
42 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Clark County, IL, Crawford County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1991 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1991 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 070520
SVRSPI
ILC023-033-070600-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1218 AM CDT MON AUG 7 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CLARK COUNTY IN EAST CENTRAL ILLINOIS
  NORTHERN CRAWFORD COUNTY IN SOUTHEAST ILLINOIS

* UNTIL 100 AM CDT

* AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM DEVELOPED 5 MILES NORTHWEST OF ANNAPOLIS...OR 
  ABOUT 15 MILES NORTHWEST OF ROBINSON...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ANNAPOLIS
  ORANGE
  WEST UNION
  HUTSONVILLE
  WEST YORK

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 3925 8800 3914 8795 3908 8762 3931 8762

KMH

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:40 PM CDT, 9 hours 38 minutes earlier.

Area forecast discussion, Aug 6, 2:40 PM CDT, 9 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
240 PM CDT SUN AUG 6 2000

FORECAST PROBLEMS INCLUDE TIMING AND INTENSITY OF CONVECTION
TONIGHT THROUGH TUESDAY.

19Z SATELLITE AND 88D PICS SHOW A LARGE AREA OF TSRA MOVING INTO
WEST CENTRAL IL WITH A FEW EMBEDDED STRONGER STORMS.  AT THE SAME
TIME A DEVELOPING LINE OF CONVECTION FROM SOUTH CENTRAL WISCONSIN
ACROSS NORTHWEST IL INTO EAST CENTRAL IOWA CONTINUES TO MOVE EAST.
THIS ACTIVITY IS UNDER THE FAVORABLE RIGHT REAR QUAD OF AN 80+ KT
JETSTREAM.

AIR OVER CENTRAL ILLINOIS IS MOIST AND VERY UNSTABLE WITH LIS -5 TO
-10...CAPES PROGGED TO AROUND 4000...SFC DEW POINTS IN THE MID TO
UPPER 70S AND TEMPS APPROACHING 90 DEGREES. EVERYTHING IN PLACE FOR
TSRA OVER MOST OF THE CFWA THIS AFTERNOON INTO TONIGHT.
UNIDIRECTIONAL WIND FLOW ALOFT INDICATES MAINLY SQUALL LINE
FORMATION WITH DAMAGING WINDS AND POSSIBLE LARGE HAIL AS PER SPCS
DISCUSSION.

LEANING TOWARD ETA MODEL SOLUTION.  TIMED CROSS SECTIONS ACROSS THE
AREA INDICATING  DRYING AND STABILIZATION ACROSS CENTRAL IL DURING
THE DAY MONDAY. WILL PROBABLY STILL KEEP A 30 PERCENT POP FOR
MONDAY. NEXT SHORT WAVE FROM THE NORTHWEST TO TRIGGER ANOTHER ROUND
OF TSRA LATE MONDAY NIGHT INTO TUESDAY.

A SEVERE THUNDERSTORM WATCH CURRENTLY ACROSS EXTREME NORTHWEST
COUNTIES OF CWA WITH SPC CONSIDERING ANOTHER ONE WILL BE NEEDED
SOUTH OF CURRENT BOX WHICH WOULD PROBABLY ENCOMPASS REST OF THE ILX
CWA. LIKELY TO BE ISSUED RIGHT AROUND FCST TIME AT 4 PM.

EXTENDED OUTLOOK.  CHARTS SHOW ANOTHER COLD FRONT DROPPING SOUTHEAST
FROM CANADA WITH THE FRONT REACHING CENTRAL IL WEDNESDAY AND HANGING
UP ACROSS THE AREA THURSDAY.  THE FRONT FINALLY MOVES TO SOUTHERN IL
ON FRI.  PRECIPITATION INDICATED FOR WED AND THU THEN DRY FRIDAY.
TEMPS INDICATED TO BE NEAR NORMAL IN THE MID 80S ALL THREE DAYS.

...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY...

SPI BB 071/091 072/089 070 33633
PIA BB 070/090 071/088 068 33644
DEC BB 070/090 071/089 070 33633
CMI BB 070/088 071/089 070 33643
MTO BB 072/089 072/089 071 33643
LWV BB 073/090 073/090 071 33543

.ILX...NONE.

PALMER

In the hours before

Local storm report, Aug 6, 9:43 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
943 PM CDT SUN AUG 6 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0915 PM    4 W MATTOON               IL   1.00 INCH HAIL
08/06/00   COLES                          FROM MATTON ESDA.

0918 PM    3 NW BUSHTON              IL   .75 INCH HAIL
08/06/00   COLES                          FROM COLES COUNTY ESDA.

0925 PM    5 W CHARLESTON            IL   60 MPH TSTM WIND GUST
08/06/00   COLES                          60 MPH WIND GUST FROM
                                          THUNDERSTORM AT THE COLES
                                          COUNTYL AIRPORT. REPORTED BY
                                          THE AIRPORT FIRE
                                          DEPARTMENT.

GOETSCH
Local storm report, Aug 6, 9:59 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
959 PM CDT SUN AUG 6 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0930 PM    CHARLESTON                IL   WIND DAMAGE
08/06/00   COLES                          POWER LINES BLOWN DOWN.
                                          FROM COLES COUNTY ESDA.

0920 PM    MATTOON                   IL   WIND DAMAGE
08/06/00   COLES                          POWER LINES BLOWN DOWN.
                                          FROM COLES COUNTY ESDA.

0934 PM    1 N KANSAS                IL   WIND DAMAGE
08/06/00   EDGAR                          TREE BLOWN DOW@N. FROM
                                          COUNTY SHERIFF.

GOETSCH
Special weather statement, Aug 6, 10:04 PM CDT, 2 hours 14 minutes before
ILZ045-046-054>057-061-070330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1004 PM CDT SUN AUG 6 2000

...SEVERE THUNDERSTORM WATCH 651 HAS EXPIRED...

THE SEVERE THUNDERSTORM WATCH FOR CHAMPAIGN...VERMILION...SHELBY...
MOULTRIE...DOUGLAS...EDGAR AND COLES COUNTIES HAS EXPIRED.

HOWEVER...STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
THE AREA FROM VANDALIA TO PARIS THROUGH MIDNIGHT...SO BE ON THE LOOK
OUT FOR SEVERE WEATHER AND LISTEN TO NOAA WEATHER RADIO FOR FURTHER
UPDATES ON THIS SITUATION.

BYRD
Local storm report, Aug 6, 10:20 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1020 PM CDT SUN AUG 6 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0922 PM    2 NE MATTOON              IL   WIND DAMAGE
08/06/00   COLES                          POWER LINES BLOWN DOWN AND
                                          6 INCH DIAMETER TREE LIMBS
                                          DOWN. FROM MATTOON ESDA.

1000 PM    PARIS                     IL   WIND DAMAGE
08/06/00   EDGAR                          POWER LINES BLOWN DOWN IN
                                          PARIS. A TREE WAS ALSO
                                          BLOWN DOWN ON ROUTE 150. IN
                                          ADDITION...MANY OTHER
                                          REPORTS OF TREES AND POWER
                                          LINES BLOWN DOWN ACROSS THE
          {                                COUNTY WERE REPORTED. FROM
                                          COUNTY SHERIFF AND ESDA.

GOETSCH
Local storm report, Aug 6, 11:25 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1125 PM CDT SUN AUG 6 2000

...THIS IS A TOTAL SUMMARY OF ALL REPORTS RECEIVED
SO FAR FOR THE 8/6/00 EVENT...

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    GALESBURG                 IL   WIND DAMAGE
08/06/00   KNOX                           BETWEEN 245 AND 308
                                          PM...TREES WERE REPORTED
                                          BLOWN DOWN ON SEMINARY
                                          STREET. A TREE ON A CAR
                                          NEAR MCKNIGHT AND MCLURE
                                          STREETS...POWER LINES DOWN
                                          ON MAPLE AVE...AND OTHER
                                          LIMBS DOWN. FROM KNOX
                                          COUNTY ESDA REPORT SUMMARY.

0245 PM    KNOXVILLE                 IL   WIND DAMAGE
08/06/00   KNOX                           TENT BLOWN OVER AT COUNTY
                                          FAIR. FROM COUNTY SHERIFF.

0305 PM    ELMWOOD                   IL   WIND DAMAGE
08/06/00   PEORIA                         1 TREE WAS BLOWN DOWN.
                                          REPORTED BY COUNTY SHERIFF.

0305 PM    3 S LAURA                 IL   WIND DAMAGE
08/06/00   PEORIA                         FROM 305 TO 310 PM...A 2.5
                                          FOOT DIAMETER MAPLE TREE
                                          WAS BROKEN OFF AT THE
                                          GROUND AT THE INTERSECTION
                                          OF ROUTE 150 AND ROUTE 78.
                                          ALSO SHINGLES WERE BLOWN
                                          OFF GARAGE. FROM PEORIA
                                          COUNTY ESDA SUMMARY REPORT.

0327 PM    TOULON                    IL   WIND DAMAGE
08/06/00   STARK                          2 FOOT DIAMETER TREES
                                          BLOWN DOWN. FROM COUNTY
                                          ESDA.

0330 PM    HENRY                     IL   WIND DAMAGE
08/06/00   MARSHALL                       *** 1 INJ ***
                                          BOAT SUNK IN HENRY HARBOR
                                          DUE TO WIND. 8 YEAR OLD
                                          GIRL SUFFERED BROKEN LEG
                                          DUE TO TREE LIMBS FALLING
                                          ON HER. LIMBS DOWN ACROSS
                                          TOWN OF HENRY. TREES AND
                                          POWER LINES ALSO DOWN OVER
                                          OTHER PARTS OF COUNTY. FROM
                                          MARSHALL COUNTY ESDA.

0905 PM    1 S SULLIVAN              IL   .75 INCH HAIL
08/06/00   MOULTRIE                       ALSO TREES BLOWN DOWN 5
                                          MILES WEST OF SULLIVAN.
                                          FROM NWS COOP OBSERVER.

0915 PM    4 W MATTOON               IL   1.00 INCH HAIL
08/06/00   COLES                          FROM MATTON ESDA.

0918 PM    3 NW BUSHTON              IL   .75 INCH HAIL
08/06/00   COLES                          FROM COLES COUNTY ESDA.

0920 PM    2 NE MATTOON              IL   WIND DAMAGE
08/06/00   COLES                          POWER LINES BLOWN DOWN AND
                                          6 INCH DIAMETER TREE LIMBS
                                          DOWN. FROM MATTOON ESDA.

0920 PM    MATTOON                   IL   WIND DAMAGE
08/06/00   COLES                          POWER LINES BLOWN DOWN.
                                          FROM COLES COUNTY ESDA.

0925 PM    5 W CHARLESTON            IL   60 MPH TSTM WIND GUST
08/06/00   COLES                          60 MPH WIND GUST FROM
                                          THUNDERSTORM AT THE COLES
                                          COUNTY AIRPORT. REPORTED BY
                                          THE AIRPORT FIRE
                                          DEPARTMENT.

0930 PM    CHARLESTON                IL   WIND DAMAGE
08/06/00   COLES                          POWER LINES BLOWN DOWN.
                                          FROM COLES COUNTY ESDA.

0934 PM    1 N KANSAS                IL   WIND DAMAGE
08/06/00   EDGAR                          TREE BLOWN DOWN. FROM
                                          COUNTY SHERIFF.

1000 PM    PARIS                     IL   WIND DAMAGE
08/06/00   EDGAR                          POWER LINES BLOWN DOWNIN
                                          PARIS. TREE ALSO BLOWN DOWN
                                          ON ROUTE 150. IN
                                          ADDITION...MANY OTHER
                                          REPORTS OF TREES AND POWER
                                          LINES BLOWN DOWN ACROSS THE
                                          COUNTY WERE REPORTED. FROM
                                          COUNTY SHERIFF AND ESDA.

1030 PM    ALTAMONT                  IL   WIND DAMAGE
08/06/00   EFFINGHAM                      LIMBS WERE REPORTED BLOWN
                                          DOWN OVER MANY AREAS OF THE
                                          COUNTY. POWER LINES WERE
                                          BLOWN DOWN IN ALTMONT. FROM
                                          COUNTY SHERIFF.

1040 PM    HIDALGO                   IL   WIND DAMAGE
08/06/00   JASPER                         TREES AND POWER LINES WERE
s                                          BLOWN DOWN IN HIDALGO AND
                                          ACROSS THE NORTHERN PART OF
                                          THE COUNTY. FROM SHERIFF.

GOETSCH
Local storm report, Aug 7, 12:11 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1211 AM CDT MON AUG 7 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1130 PM    ROBINSON                  IL   WIND DAMAGE
08/06/00   CRAWFORD                       SEVERAL TREES BLOWN
                                          DOWN (ESDA)

BYRD

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:16 PM CDTSevere Thunderstorm WarningILXEffingham59 min
Aug 6, 8:27 PM CDTSevere Thunderstorm WarningILXMoultrie48 min
Aug 6, 9:17 PM CDTSevere Thunderstorm WarningILXColes43 min
Aug 6, 9:30 PM CDTSevere Thunderstorm WarningILXEdgar60 min
Aug 6, 10:22 PM CDTSevere Thunderstorm WarningILXEffingham, Jasper53 min
Aug 6, 10:58 PM CDTSevere Thunderstorm WarningILXCrawford62 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.